Alert archive / West Virginia / Frost Advisories in 2015
Frost Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 16, 2015, 3:57 AM EDT for 4 states. It took effect at Oct 17, 2015, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 17, 2015, 3:00 AM EDT
- Expired
- Oct 17, 2015, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS71 KRLX 160757 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 357 AM EDT FRI OCT 16 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-162000- /O.NEW.KRLX.FR.Y.0004.151017T0700Z-151017T1300Z/ /O.NEW.KRLX.FZ.A.0001.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 357 AM EDT FRI OCT 16 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURE... FRIDAY NIGHT (FROST ADVISORY): 35-40 EXCEPT NEAR 30 IN THE MOUNTAINS. SATURDAY NIGHT (FREEZE WATCH): AROUND 30 EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
632 WWUS71 KRLX 161546 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1146 AM EDT FRI OCT 16 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-170000- /O.CON.KRLX.FR.Y.0004.151017T0700Z-151017T1300Z/ /O.CON.KRLX.FZ.A.0001.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1146 AM EDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...FOR FRIDAY NIGHT WITHIN THE FROST ADVISORY ...35-40 EXCEPT NEAR 30 IN THE MOUNTAINS. FOR SATURDAY NIGHT WITHIN THE FREEZE WATCH...AROUND 30 EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
077 WWUS71 KRLX 161926 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT FRI OCT 16 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-170330- /O.CON.KRLX.FR.Y.0004.151017T0700Z-151017T1300Z/ /O.CON.KRLX.FZ.A.0001.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 326 PM EDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...35 TO 40 DEGREES LATE TONIGHT AND EARLY SATURDAY MORNING WITHIN THE FROST ADVISORY...EXCEPT NEAR 30 IN THE MOUNTAINS. FOR SATURDAY NIGHT WITHIN THE FREEZE WATCH...AROUND 30 DEGREES EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
188 WWUS71 KRLX 170146 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 946 PM EDT FRI OCT 16 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-171000- /O.CON.KRLX.FR.Y.0004.151017T0700Z-151017T1300Z/ /O.CON.KRLX.FZ.A.0001.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 946 PM EDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...33 TO 38 DEGREES LATE TONIGHT AND EARLY SATURDAY MORNING WITHIN THE FROST ADVISORY...EXCEPT NEAR 28 TO 30 IN THE MOUNTAINS. FOR SATURDAY NIGHT WITHIN THE FREEZE WATCH...AROUND 30 DEGREES EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
895 WWUS71 KRLX 170732 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-171545- /O.UPG.KRLX.FZ.A.0001.151018T0400Z-151018T1300Z/ /O.NEW.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ /O.CON.KRLX.FR.Y.0004.000000T0000Z-151017T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 332 AM EDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...33 TO 38 DEGREES THIS MORNING WITHIN THE FROST ADVISORY...EXCEPT NEAR 28 TO 30 IN THE MOUNTAINS. FOR TONIGHT WITHIN THE FREEZE WARNING...AROUND 30 DEGREES EXCEPT 20 TO 25 IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:57 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 16, 3:57 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
357 AM EDT FRI OCT 16 2015
.SYNOPSIS...
COLD FRONT WITH LIMITED MOISTURE CROSSES THIS MORNING. IN ITS
WAKE...CANADIAN HIGH PRESSURE TAKES CHARGE THIS WEEKEND...WITH
WIDESPREAD FROST SUNDAY AND MONDAY MORNINGS.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT SLIDES THROUGH THE AREA TODAY BRINGING A NOTICABLE
COOL DOWN WHERE MOST AREAS STRUGGLE TO REACH 60 TODAY.
TONIGHT...TEMPERATURES WILL FALL INTO THE 30S AND FROST MAY BE AN
ISSUE...SO NOT TO SPLIT HAIRS...OPTED TO ISSUE A FROST ADVISORY
EVERYWHERE IN OUR FORECAST AREA. INCLUDED THE MOUNTAINS TOO EVEN
THOUGH CLOUD COVER AND WINDS MAY TECHNICALLY PREVENT FROST FROM
FORMING...TEMPERATURES GET REAL CLOSE TO FREEZING...SO THIS
ADVISORY MAY EVEN NEED TO BE UPGRADED TO A WARNING IN THE
MOUNTAINS. SUFFICE IT TO SAY...PRECAUTIONS SHOULD BE EXERCISED IF
YOU WANT TO SAVE YOUR PLANTS FROM THE COLD THROUGH THE
WEEKEND...ALSO DO NOT FORGET TO START UNHOOKING YOUR HOSES.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
QUIET WEATHER EXPECTED THROUGH THE SHORT TERM. THE MAIN
STORY IS THE UNSEASONABLY COOL WEATHER THAT WILL SETTLE IN FOR THE
WEEKEND. WIDESPREAD FREEZE LOOKS FAIRLY CERTAIN SATURDAY NIGHT INTO
SUNDAY. WILL ISSUE A FREEZE WATCH FOR THE ENTIRE FORECAST AREA. A
FREEZE IS LIKELY AGAIN SUNDAY NIGHT INTO MONDAY MORNING.
OTHERWISE...SEVERAL UPPER LEVEL SHORTWAVE TROUGHS COULD BRING SOME
CLOUDS ACROSS THE NORTH FROM TIME TO TIME...BUT KEPT ALL
PRECIPITATION NORTH OF CWA.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
BEST RADIATIONAL COOLING NIGHT IS SUNDAY NIGHT WITH SURFACE
INVERSION SETTING UP. WITH 850 MB THERMAL TROF ALREADY
PASSED...SOME HIGH MOUNTAIN RIDGETOPS MAY NOT BE A COLD AT DAWN
MONDAY...COMPARED TO DAWN SUNDAY.
AS MENTIONED YESTERDAY CONCERNING THE MICROCLIMATE EFFECTS...TRIED TO
KEEP THE MAJOR RIVER VALLEYS MILDER AT DAWN MONDAY THAN OUTLYING
AREAS...DUE TO THE WARM WATER TEMPERATURES. WATER TEMPERATURES ARE
STILL IN THE 60S THIS MORNING.
THE 2015 GROWING SEASON SHOULD BE OVER FOR MANY AREAS ON MONDAY...
THE EXCEPTION BEING NEAR THOSE LARGER RIVERS.
TOUGHEST ASPECT STILL SEEMS TO FORECASTING MINIMUM TEMPS MONDAY NIGHT
AND TUESDAY NIGHT...AS HIGH PRESSURE RETREATS EAST AND WINDS ALOFT
INCREASE. WILL CONTINUE TO GO COLDER THAN WPC MEDIUM RANGE
GUIDANCE IN OUR SHELTERED VALLEYS...EVEN TRY TO HOLD ONTO
SOME FREEZING TEMPERATURES FOR MONDAY NIGHT IN THE SHELTERED
MOUNTAIN VALLEYS.
THOUGH...WENT WARMER THAN WPC MEDIUM RANGE GUIDANCE FOR MAXIMUM
TEMPERATURES FOR WEDNESDAY AS SW FLOW INCREASES AHEAD OF THE NEXT
FRONT...BUT STILL PLENTY OF SUN FIGURED.
DID TREND A BIT SLOWER ON THE FRONT AND CHANCE POPS FOR LATE
WEDNESDAY NIGHT AND THURSDAY COMPARED TO WHAT WE FORECASTED
YESTERDAY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FAIRLY DRY COLD FRONT MOVING THROUGH WITH VFR FOR THE FORESEEABLE
FUTURE...EXCEPT IN THE MTNS WHERE SOME LOWER FLIGHT CATS ARE
POSSIBLE ESPECIALLY NEAR ELKINS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: CLIMATOLOGY SUGGESTS LOWER CLOUDS AND VSBYS
AT KEKN.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 10/16/15
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M M M M M M M H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY FROM 3 AM TO 9 AM EDT SATURDAY FOR WVZ005>011-
013>020-024>040-046-047.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR WVZ005>011-013>020-024>040-046-047.
OH...FROST ADVISORY FROM 3 AM TO 9 AM EDT SATURDAY FOR OHZ066-067-
075-076-083>087.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR OHZ066-067-075-076-083>087.
KY...FROST ADVISORY FROM 3 AM TO 9 AM EDT SATURDAY FOR KYZ101>103-
105.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR KYZ101>103-105.
VA...FROST ADVISORY FROM 3 AM TO 9 AM EDT SATURDAY FOR VAZ003-004.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR VAZ003-004.
&&
SYNOPSIS...MZ/JW
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...KTB
AVIATION...JWHazardous weather outlook, Oct 15, 4:13 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 413 PM EDT THU OCT 15 2015 KYZ101>103-105-OHZ083-084-086-087-162015- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH- 413 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND PORTIONS OF SOUTHEAST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST IS POSSIBLE SATURDAY MORNING...ESPECIALLY IN SHELTERED VALLEYS AND HOLLOWS. A FROST ADVISORY MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A MORE WIDESPREAD FROST THREAT A WIDESPREAD FROST...OR FREEZING TEMPERATURES...ARE FORECAST SUNDAY MORNING...AND AGAIN MONDAY MORNING. BY MONDAY...THE 2015 GROWING SEASON MAY BE OVER FOR THE YEAR. FROST ADVISORIES...OR FREEZE WATCHES LEADING TO FREEZE WARNINGS...WILL LIKELY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-085-VAZ003-004-WVZ005>011-013>020-024>040-046-047- 162015- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 413 PM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIDESPREAD FROST...OR FREEZING TEMPERATURES...ARE FORECAST SUNDAY MORNING...AND AGAIN MONDAY MORNING. BY MONDAY...THE 2015 GROWING SEASON MAY BE OVER FOR THE YEAR. FROST ADVISORIES...OR FREEZE WATCHES LEADING TO FREEZE WARNINGS...WILL LIKELY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:57 AM EDT | Freeze Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 24 hr |
Nearby
Frost Advisories in West Virginia, 2015Frost Advisories in Ohio, 2015Frost Advisories in Kentucky, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.